Aa
A
A
Close
Avatar universal

breathlessness and Effexor

Has anyone experienced breathlessness as a symptom of withdrawal from Effexor?  I have used Effexor XR 150 mg for 18 months and am not weaning myself off under the supervision of a doctor.  The drug worked very well for me in terms of helping with my depression and anxiety.  I have read all about withdrawal from it and agree that it is a very tough experience.  I am now on 75 mg and have been for two weeks.  Since then, along with other withdrawal symptoms, I have noticed that I feel out of breath.  I have had others comment on that by asking me if I am out of breath.  I can hear myself breathing when just sitting at the computer and working.  Walking up and down the hall to the bathroom, leaves me feel like I have been running a race.  I do not feel congested in my head or chest, but I breathe like I am.  Anyone know anything about this?
Cancel
3 Answers
Page 1 of 1
Avatar universal
Hmmm, it could be a bit of anxiety to be honest, because once we feel that, then what happens is over-vigilance with your symptoms. I had that.  I'm not sure if I understood correctly, but did you drop your dose in half in a 2 week period? Not a good thing with that drug. You have to wean slower, to be honest. Do you have an anti-anxiety med as well, that sure helps with the anxiety big time. Ativan was my saving grace.

I dropped to half of the dose because it was making me hypomanic( really really anxious and hyper) , and I knew it was the drug causing it. (I'm Bipolar and its' not a good med for many) I also knew they would change my meds, so I cut it down really fast so I could get onto a mood stabilizer and the only reason why it's wasn't so bad is I did it right before I went into hospital. and then put on a ton of benzo's.  These kind of drugs, need to be weaned off very gradually. I was told by my Pdoc, that it's harder to get off these meds then heroine. Wow!

Just to rule anything out, get a check up, then I would also discuss possible anxiety.
Anxiety and depression go hand in hand with many folks. Are you switching over to another med, that definitely helps once you have dropped the dose significantly. When I have switched drugs in that class of meds, I have felt like a mack truck hit me.  So you aren't alone, but do check with your doctor.

Keep in touch,
LCC
Depression Co-Community Leader
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
765070 tn?1384873394
I went off of effexor recently and it caused all types of symptoms.  I was feeling like I could not catch my breath, heart was racing, nausea, dizziness, and very thirsty.  I felt like I was having a heart attack.  Everyone has different withdrawl symptoms and some may not have any.

Once I was done weaning off of the drug the symptoms decreased and finally went away completely.  I have been totally off of the meds for 2 1/2 weeks and feel wonderful.  I am not as tired and have my emotions back, even laughing again.  

Hang in there, it does get better.  I am not going back on another depression med ever again.
The withdrawl symptoms are too severe and I cannot imagine what it does to my body when I was taking it.  

Discuss the options with your doctor because everyones depression is different and your symptoms could be more severe.  My symptoms were from post partum and that was 11 years ago and I knew that the depression had been gone.  After 11 years I know that post partum has gone.  I am happy again and my husband said that I am myself again and finally my libido came back.  I felt bad for my husband for all these years that i had no sex drive.  


Good luck and keep the faith
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
765070 tn?1384873394
I went off of effexor recently and it caused all types of symptoms.  I was feeling like I could not catch my breath, heart was racing, nausea, dizziness, and very thirsty.  I felt like I was having a heart attack.  Everyone has different withdrawl symptoms and some may not have any.

Once I was done weaning off of the drug the symptoms decreased and finally went away completely.  I have been totally off of the meds for 2 1/2 weeks and feel wonderful.  I am not as tired and have my emotions back, even laughing again.  

Hang in there, it does get better.  I am not going back on another depression med ever again.
The withdrawl symptoms are too severe and I cannot imagine what it does to my body when I was taking it.  

Discuss the options with your doctor because everyones depression is different and your symptoms could be more severe.  My symptoms were from post partum and that was 11 years ago and I knew that the depression had been gone.  After 11 years I know that post partum has gone.  I am happy again and my husband said that I am myself again and finally my libido came back.  I felt bad for my husband for all these years that i had no sex drive.  


Good luck and keep the faith
Comment
Cancel
Comment
Avatar universal
I have had shortness of breath since slowly decreasing my dose from 150 to75 for 3 weeks..two weeks of 37.5 ..now I’m 5 days off completely but my hands shake and I can’t catch my breath... I was on it two years and I’ve always been a size 6/8.. but I gained weight and I’m now a 10/12...I switched to Wellbutrin and Effexor and I’m sure all the weight will go since I always eat very light.. I’m hoping this breathlessness goes away soon !!
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
15695260 tn?1443705964
Blank
Sara_MHModerator commented on Eating Disorders
Jan 20
15695260 tn?1443705964
Blank
Sara_MHModerator commented on kkparr33's status
Jan 20
19949834 tn?1516419106
Blank
kkparr33 Are there communities here ... Comment
Jan 19
Top Mood Disorders Answerers
Depression Community Resources
Top Mood Disorders Answerers